Couldn't find what you looking for?

TRY OUR SEARCH!

i have been diagnosed with this syndrome.  i was told by the ent doctor who diagnosed it that i should not take steroids for it.  they are not effective and have been known to make it worse.  I have a friend who is an ent doctor and she wants to inject steroids because she examined me and says that the tension in my neck is one of the causes and steriod injections would help alleviate the situation. 

what should i do???  i am thoroughly confused since both of these doctors have been in the ent field for a long time.  

Loading...

Hi Kate,

I'm very glad you are seeing an otolaryngologist, and NOT your friend.

Muscle tension has nothing to do with superior semicircular canal dehiscence syndrome - NOTHING.  It is a thinning or absence of bone - and there is opening between the brain and the inner ear canals.  That's what that long name means, SCDS for short.

Disregard your "friends" opinion, it's not valid.  I'd suggest you get a 3rd INDEPENDENT opinion. 

Surgery is usually the course of treatment.  Steroids are not.

Reply

Loading...

thank you for your input.  the problem is that my friend is also an otolaryngologist.  that is why i am confused.  they both have such different opinions.  I guess the best thing to do is as you say  get a third opinion.  I appreciate hearing from someone who understands the problem.  it has been hard trying to explain it to people.

Reply

Loading...


My only concern with your friend is that they don't seem to have an understanding of what SCDS is.

You need to see a specialist in this matter.
Reply

Loading...

do you know of a harm that can be done with steroids for this condition.  i have just heard from someone who takes steroidal nasal spray and it seems to help with the lightheadedness. i do realize that it is not curable but do you know of anything that can be done for the symptoms.  my first doctor says that surgery can be done but rarely successful.

Reply

Loading...


Not specific to SCDS. In general, long term use of steroids can lead to osteoporosis, mood changes, insomnia, eye problems, infections, high blood sugar, and many others.

I'm sorry to be so adamant but find another doctor and get another opinion, someone that truly understands SCDS.

There is a support group. Have you tried: http://www.scdssupport.org/SCDS_Support/Welcome.html

Reply

Loading...